Alert archive / New York / Small Craft Advisories in 2022
Small Craft Advisory 29, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Feb 28, 2022, 3:34 PM EST. It took effect at Mar 1, 2022, 7:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2022, 3:34 PM EST (20:34 UTC)
- In effect from
- Mar 1, 2022, 7:00 AM EST
- Expired
- Mar 1, 2022, 1:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
831 WHUS71 KBUF 282034 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 334 PM EST Mon Feb 28 2022 LOZ045-010445- /O.NEW.KBUF.SC.Y.0029.220301T1200Z-220301T1800Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 334 PM EST Mon Feb 28 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 1 PM EST TUESDAY... * WHAT...South winds 15 to 20 knots expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 7 AM to 1 PM EST Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
166 WHUS71 KBUF 010338 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1038 PM EST Mon Feb 28 2022 LOZ045-011145- /O.CON.KBUF.SC.Y.0029.220301T1200Z-220301T1800Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1038 PM EST Mon Feb 28 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 1 PM EST TUESDAY... * WHAT...South winds 15 to 20 knots expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 7 AM to 1 PM EST Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Reynolds
474 WHUS71 KBUF 010827 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 327 AM EST Tue Mar 1 2022 LOZ043-044-011630- /O.NEW.KBUF.SC.Y.0030.220302T0000Z-220302T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 327 AM EST Tue Mar 1 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 7 PM this evening to 4 AM EST Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-011630- /O.CON.KBUF.SC.Y.0029.220301T1200Z-220301T1800Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 327 AM EST Tue Mar 1 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 PM EST THIS AFTERNOON... * WHAT...South winds 15 to 25 knots expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 7 AM this morning to 1 PM EST this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
195 WHUS71 KBUF 011404 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 904 AM EST Tue Mar 1 2022 LOZ045-011800- /O.CON.KBUF.SC.Y.0029.000000T0000Z-220301T1800Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 904 AM EST Tue Mar 1 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...South winds 15 to 25 knots. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-012215- /O.CON.KBUF.SC.Y.0030.220302T0000Z-220302T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 904 AM EST Tue Mar 1 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 7 PM this evening to 4 AM EST Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
923 WHUS71 KBUF 011800 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 100 PM EST Tue Mar 1 2022 LOZ045-011900- /O.EXP.KBUF.SC.Y.0029.000000T0000Z-220301T1800Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 100 PM EST Tue Mar 1 2022 ...SMALL CRAFT ADVISORY HAS EXPIRED... South winds will continue to diminish this afternoon. $$ LOZ043-044-020200- /O.CON.KBUF.SC.Y.0030.220302T0000Z-220302T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 100 PM EST Tue Mar 1 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 7 PM this evening to 4 AM EST Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 28, 1:11 PM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Feb 28, 1:11 PM EST, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 111 PM EST Mon Feb 28 2022 .SYNOPSIS... Dry weather will prevail through this evening. Snow showers move back into the region late tonight as a warm front moves through the area, with rain and snow showers likely Tuesday as temperatures climb above freezing. Another weak system will bring snow to the region late Wednesday through early Thursday. && .NEAR TERM /THROUGH TUESDAY/... High pressure over the eastern Great Lakes will allow fair, albeit cold weather to persist through this afternoon and into tonight. As the high drifts east of our latitude through this afternoon, the onset of warm advection will bring increasing mid/high clouds from west to east into this evening. Temperatures this afternoon will top out in the mid teens across the North Country and mid to upper 20s for Western NY. Warm air advection will continue this evening as a warm front approaches the region. Clouds will thicken as moisture increases from the west. Southeast winds will increase the second part of the night where temperatures will begin to rise. Low temperatures will likely be reached the first part of the night with lows in the mid- teens to low 20s across western NY to near zero east of Lake Ontario. The warm front will move into western NY by daybreak Tuesday morning. Light snow or flurries are possible across the northern tier of western NY to north central NY late tonight into Tuesday morning. A fast moving mid level short wave impulse will race across the region Tuesday. While there is generally good agreement among the latest guidance in holding the better forcing and precipitation north of the area, ahead of a warm front associated with a surface low tracking across the area, there is some variability within the model solutions with respect to the placement of the southern edge of the precipitation shield tied to the cold front being sent down across the region in wake of the surface low. There will be respectable mid level system relative ascent ahead of this feature with a notable yet narrow low-mid level theta-e plume being driven across north central new York. This will result in the better chances for precipitation to slide across Lake Ontario and northern New York. Thermal profiles suggesting a mix of rain/snow or just snow for the higher terrain with some very minor accumulations possible. For the remainder of the area some rain showers will be possible. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... A weak mid level trough and associated weak cold front will exit the area Tuesday evening. Large scale ascent and low level convergence will combine with some lake contribution to produce fairly widespread snow east of Lake Ontario in the evening, especially in upslope areas of the Tug Hill and western foothills of the Adirondacks. The airmass will grow marginally cold enough to support a weak lake response behind the cold front Tuesday night in WNW flow. Off Lake Ontario, a band of lake enhanced snow over the Tug Hill and northern Oswego County early in the evening will swing south and west, moving onshore from Monroe to southern Oswego counties during the late evening before weakening by Wednesday morning. Off Lake Erie, lake enhanced upslope will peak during the early evening before weakening overnight. Accumulations Tuesday night will be very limited, with 1-2" east and southeast of Lake Ontario, and less than an inch east of Lake Erie. Wednesday a few flurries or light snow showers may continue in the morning southeast of Lake Ontario, but these will end by midday as a weak ridge of high pressure briefly builds across the eastern Great Lakes. Clouds will thicken during the afternoon ahead of the next mid level trough and weak surface low. A few wet snow and rain showers may develop by late afternoon as the system approaches. Wednesday night a somewhat stronger mid level trough will dig from the upper Great Lakes in the evening to northern New England by early Thursday morning. An associated surface cold front will cross the eastern Great Lakes, with large scale ascent, deep moisture, and convergence along the cold front supporting fairly widespread light snow. The synoptic snow will be most widespread through the first half of the night, then give way to lake effect snow southeast of the lakes late Wednesday night as cold air deepens on northwest flow behind the cold front. Expect a general 1-2" in most locations Wednesday night, with 2-3" in lake effect across the higher terrain east/southeast of Lake Erie, and also east and southeast of Lake Ontario from Rochester to the Tug Hill region. Weak lake effect snow will continue through at least the first half of Thursday southeast of Lake Ontario with minor additional accumulations. A very dry airmass and lowering inversion heights along with the disrupting influence of diurnal mixing will allow this to weaken and end later in the day. A much colder airmass will move into the region for Thursday, with highs in the low to mid 20s for most areas and teens North Country. Thursday night will be cold as high pressure settles overhead. Expect lows in the teens along the immediate lakeshores of Western NY and single digits inland, below zero for the North Country. && .LONG TERM /FRIDAY THROUGH SUNDAY/... Showery with a warming trend for most of the period. An upper level trough over the northern plains will track northeast across the upper Great Lakes and toward James Bay from Friday night through Sunday night. At the surface, an area of low pressure will develop ahead of the trough, and lee of the Rockies. As the trough tracks northeast, most model guidance keeps the sfc low just ahead of it, becoming more vertically stacked, and both weaken while tracking across the upper Great Lakes. One outlier (GFS) separates the the upper level trough/low from the sfc low, with the sfc low becoming an open wave and ejecting more due east. As the upper level trough/low weakens, a boundary/front will slow down or stall as it track toward and across the WNY area, allowing for a few waves of energy to track northeast along it. With the pattern described above, shower potential will increase late Friday evening, and continue through most of the long term period. Precipitation will initially start out as snow showers, before mixing with and eventually changing to rain for most areas. The cooler spots of the North Country will take the longest to change over to rain. Temperatures will start out below normal for Friday, but waa associated with a passing warm front will start to increase temperatures from Saturday onward. Temperatures will be near to a few degrees above normal for Saturday, and then well above normal for Sunday into Monday, when highs in the mid 40s to mid 50s are expected from the North Country to south of Lake Ontario, respectively. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... VFR conditions are expected through the rest of today with light winds. Mid/high clouds will begin to increase this afternoon from west to east with the onset of warm advection. A warm front approaches the region tonight and mid-level clouds will thicken. Lowering CIGs to low VFR/MVFR possible closer to Tuesday morning for most locations. There may be a few hours of LLWS as a 35- 40kt LLJ will passes over the region Tuesday morning. Snow showers will develop across the North Country Tuesday morning, which may result in low MVFR/IFR CIGS and visibilities. Scattered rain showers will then begin to develop across the western terminals closer to Tuesday afternoon, bringing more widespread MVFR/brief IFR conditions. Outlook... Wednesday...VFR to MVFR conditions in scattered light snow showers. Wednesday night...Widespread IFR in light snow. Thursday...Local MVFR/IFR in lake effect snow showers southeast of the lakes early, otherwise mainly VFR. Friday...Mainly VFR. Saturday...VFR/MVFR with snow/rain showers developing late. && .MARINE... Much lighter winds today as surface high pressure settles over the eastern Great Lakes. An area of low pressure will track just north of Lake Ontario Tuesday and south-southwest winds will increase which may produce small craft conditions into Tuesday night. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Hitchcock/HSK/JLA NEAR TERM...Hitchcock/HSK/PP SHORT TERM...Hitchcock LONG TERM...SW AVIATION...PP MARINE...HSK
Hazardous weather outlook, Feb 28, 9:01 AM EST, 6 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 901 AM EST Mon Feb 28 2022 NYZ001>008-010>014-019>021-085-011415- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 901 AM EST Mon Feb 28 2022 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-011415- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 901 AM EST Mon Feb 28 2022 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-011415- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 901 AM EST Mon Feb 28 2022 This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
In the hours before
Local storm report, Feb 28, 9:48 AM EST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
948 AM EST MON FEB 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 1 NE LOWVILLE 43.79N 75.48W
02/28/2022 M7.0 INCH LEWIS NY CO-OP OBSERVER
CO-OP OBSERVER STATION LOWN6 LOWVILLE.
0545 AM SNOW 5 W CONSTABLEVILLE 43.58N 75.52W
02/28/2022 M6.2 INCH LEWIS NY CO-OP OBSERVER
CO-OP OBSERVER STATION HGHN6 HIGHMARKET 2W.
0500 AM SNOW 1 NW CONSTABLEVILLE 43.58N 75.45W
02/28/2022 M6.0 INCH LEWIS NY COCORAHS
COCORAHS STATION NY-LW-3 CONSTABLEVILLE 1.2
NW.
0700 AM SNOW 7 NE ORWELL 43.64N 75.88W
02/28/2022 M5.5 INCH OSWEGO NY CO-OP OBSERVER
CO-OP OBSERVER STATION RDFN6 REDFIELD 8N.
&&
HITCHCOCKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 7:02 PM EST | Special Weather Statement | BUF | Lewis | 58 min |
| Feb 27, 7:15 PM EST | Small Craft Advisory | BUF | 9 hr |
Nearby
Small Craft Advisories in New York, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.